Alert archive / California / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 59, NWS Las Vegas, NV

August 3, 2005San Bernardino County, California; Mohave County, Arizona

NWS Las Vegas, NV issued this severe thunderstorm warning at Aug 3, 2005, 1:07 AM PDT for San Bernardino County, California; Mohave County, Arizona. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 3, 2005, 1:07 AM PDT (08:07 UTC)
Expired
Aug 3, 2005, 1:47 AM PDT
In force
40 min
Issued by
NWS Las Vegas, NV
Area
Counties, with a storm outline in the text

Counties Mohave County, AZ, San Bernardino County, CA

The radar

The Las Vegas radar (KESX), 147 km from the middle of the area, began a volume at 08:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KVEF 030807
SVRVEF
AZC015-CAC071-030845-
/O.NEW.KVEF.SV.W.0059.050803T0807Z-050803T0845Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
107 AM PDT WED AUG 3 2005

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN MOHAVE COUNTY IN NORTHWEST ARIZONA
  EXTREME SOUTHEASTERN SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA
  THIS INCLUDES THE CITY OF LAKE HAVASU CITY

* UNTIL 145 AM PDT(145 AM MST)

* AT 101 AM PDT(101 AM MST)...NATIONAL WEATHER SERVICE DOPPLER RADAR
  INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED NEAR LAKE HAVASU CITY. THIS STORM WAS NEARLY STATIONARY.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LAKE HAVASU CITY BY 125 AM PDT(125 AM MST)

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3446 11447 3433 11432 3446 11411 3461 11431

$$

JGA
1 follow-up statement
000 
WWUS55 KVEF 030847
SVSVEF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
146 AM PDT WED AUG 3 2005

AZC015-CAC071-030852-
/O.EXP.KVEF.SV.W.0059.000000T0000Z-050803T0845Z/
MOHAVE AZ-SAN BERNARDINO CA-
146 AM PDT WED AUG 3 2005

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHEASTERN SAN
BERNARDINO AND SOUTHWESTERN MOHAVE COUNTIES EXPIRED AT 145 AM PDT
145 AM MST)...

AT 141 AM...DOPPLER RADAR INDICATED THE THUNDERSTORM PREVIOUSLY OVER 
LAKE HAVASU CITY HAD WEAKENED AND MOVED NORTHWEST OVER THE REMOTE 
AREA BETWEEN HIGHWAY 95 AND LAKE HAVASU CITY. HEAVY RAIN OCCURRED ON 
THE NORTH SIDE OF LAKE HAVASU CITY WITH SOME AREAS RECEIVING OVER 
ONE INCH OF RAINFALL IN LESS THAN AN HOUR. RAINFALL HAS DIMINISHED 
BUT RUNOFF MAY PRODUCE SOME SHALLOW WATER OVER ROADS UNTIL AROUND
3 AM.

LAT...LON 3446 11447 3433 11432 3446 11411 3461 11431

$$

JGA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 9:45 PM PDT, 3 hours 22 minutes earlier.

Area forecast discussion, Aug 2, 9:45 PM PDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
945 PM PDT TUE AUG 2 2005

.SYNOPSIS...HIGH PRESSURE TO THE EAST OF THE SOUTHERN GREAT BASIN
AND MOHAVE DESERT WILL CONTINUE TO KEEP MOIST AND UNSTABLE
CONDITIONS ACROSS THE REGION. THIS WILL RESULT IN SCATTERED
AFTERNOON AND EVENING THUNDERSTORMS ACROSS THE AREA INTO THE END OF
THE WEEK.
&&

.UPDATE...OUTFLOW BOUNDARY FROM EARLIER SEVERE THUNDERSTORMS NEAR
MESQUITE PUSHED SOUTH THROUGH LAS VEGAS VALLEY/LAKE MEAD EARLIER AND
NOW CONTINUES TO PUSH SOUTH INTO SOUTHERN CLARK COUNTY. SCATTERED
SHOWERS AND THUNDERSTORMS HAVE BEEN DEVELOPING BEHIND THIS BOUNDARY
AND AT THIS HOUR CONTINUE MOSTLY OVER SOUTHEAST LAS VEGAS
VALLEY...LAKE MEAD NRA AND NORTHEAST CLARK COUNTY. STORMS NOT THAT
STRONG BUT DEFINITELY CAPABLE OF PRODUCING A QUICK QUARTER INCH OF
RAIN. STORMS WILL COME TO AN END AFTER MIDNIGHT. NEXT AREA OF
CONCERN TONIGHT DEALS WITH MCS OVER SOUTH CENTRAL ARIZONA. OUTFLOW
BOUNDARY/ASSOCIATED THUNDERSTORMS MOVING THROUGH PHOENIX METRO AREA
PRESENTLY. SOUTHERN MOHAVE COUNTY DID NOT SEE ANY STORMS TODAY AND
IS RIP TO GO. STORMS DRIFTING SOUTHWEST IN YAVAPAI COUNTY MAY MERGE
WITH MCS AND MOVE INTO SOUTHERN MOHAVE COUNTY AFTER MIDNIGHT. IF
STORMS DEVELOP HEAVY RAIN WILL BE A PROBLEM. FOR TOMORROW LOOKS LIKE
MOISTURE WILL REMAIN EAST OF A LINE FROM TWENTYNINE PALM-LAS
VEGAS-CALIENTE FOR ISOLATED/SCATTERED THUNDERSTORM COVERAGE. WEST
DRY/STABLE. WILL ATTEMPT TO GET UPDATED ZONE OUR PRIOR TO 10
PM.
&&

.PREV DISCUSSION...320 PM PDT TUE AUG 2 2005...UPPER TROUGH MOVING
ACROSS THE PACNW HAS BROUGHT A MORE WESTERLY AND DRIER FLOW TO THE
WESTERN PORTION OF THE CWA... HOWEVER LITTLE EFFECT ON THE EASTERN
PORTION. CONVECTION HAS ONCE AGAIN FIRED OFF ACROSS MAINLY
LINCOLN/CLARK/MOHAVE COUNTIES WITH LOCALIZED HEAVY RAIN AND SOME
HAIL REPORTS. MAIN AREA OF CONCERN WILL CONTINUE TO BE THE ABOVE
AREA FOR THE NEXT SEVERAL HOURS AS -2/-4 LI REMAIN OVER THE AREA
THROUGH THE EVENING HOURS WITH CAPE VALUES PUSHING 1600 J/KG OR
GREATER. BY WEDNESDAY UPPER TROUGH TO HAVE SHIFTED EAST WITH RIDGE
BUILDING BACK OVER THE CWA BY 00Z THURSDAY AND THEN REMAINS OVER THE
AREA INTO THURSDAY WITH THE CENTER OVER NV/UT BY 00Z FRI. ALTHOUGH
DO NOT BELIEVE MUCH WESTWARD MOVEMENT OF MOISTURE WILL BE SEEN ON
WEDNESDAY WITH MAIN AREA SIMILAR TO TODAY...BY THURSDAY...PATTERN
SHOULD ALLOW MOISTURE TO PUSH FURTHER WEST AND WILL BROADEN THE
AREAL COVERAGE OF THUNDERSTORMS FOR THURSDAY AFTERNOON. OVERALL HAVE
KEPT POPS IN THE ISOLATED/SCATTERED CATEGORY...BUT MAY NEED TO BUMP
MOUNTAIN POPS UP LATER. WITH THE AFTERNOON CONVECTION...DAYTIME
HEATING TO BE LIMITED WITH MOST READINGS RUNNING NEAR TO SLIGHTLY
BELOW NORMAL.

.LONG TERM...LONG RANGE MODELS CONTINUE TO KEEP HIGH OVER THE DESERT
SOUTHWEST THROUGH THE FIRST OF NEXT WEEK. MOISTURE SHOULD RETURN TO
THE WESTERN PORTIONS OF THE AREA BY FRIDAY...AND WITH LIGHT FLOW
ALOFT UNDER RIDGE TO KEEP MOISTURE WILL THEN REMAINING OVER THE CWA
THROUGH THE LONG TERM. THUS MOISTURE/UNSTABLE AMS TO KEEP MAINLY
DIURNAL THUNDERSTORM CYCLE GOING THROUGH THE PERIOD. TEMPS TO REMAIN
NEAR TO SLIGHTLY BELOW NORMAL.
&&

.AVIATION...TAF ADEQUATELY COVERS ALL EXPECTED WEATHER AT KLAS.
THUNDERSTORMS IN THE SOUTHEAST LAS VEGAS VALLEY WILL DRIFT EAST AWAY
FROM MCCARRAN AIRPORT BETWEEN 05Z-06Z. CONVECTION TO BE MAINLY OVER
THE PEACH SPRING/MORMON MESA CORRIDORS TONIGHT.

.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...NONE.
.AZ...NONE.
.CA...NONE.
&&

JENSEN/PIERCE
Hazardous weather outlook, Aug 2, 11:00 AM PDT, 14 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
1100 AM PDT TUE AUG 2 2005

AZZ001>003-036-CAZ026>029-NVZ014>022-031800-
DEATH VALLEY NATIONAL PARK CA-ESMERALDA AND CENTRAL NYE COUNTY NV-
LAKE HAVASU AND FORT MOHAVE AZ-LAKE MEAD NATIONAL RECREATION AREA AZ-
LAKE MEAD NATIONAL RECREATION AREA NV-LAS VEGAS VALLEY NV-
LINCOLN COUNTY NV-NORTHEAST CLARK COUNTY NV-NORTHWEST DESERTS AZ-
NORTHWEST PLATEAU AZ-
OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES CA-
SAN BERNARDINO COUNTY DESERTS CA-SAN BERNARDINO COUNTY-
UPPER COLORADO RIVER VALLEY CA-SHEEP RANGE NV-
SOUTHERN CLARK COUNTY NV-SPRING MOUNTAINS-RED ROCK CANYON NV-
WESTERN CLARK AND SOUTHERN NYE COUNTY NV-
1100 AM PDT TUE AUG 2 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
CALIFORNIA...SOUTHERN NEVADA AND NORTHWEST ARIZONA.

.DAY ONE...TUESDAY.

THE MONSOON PATTERN REMAINS IN PLACE TODAY. SCATTERED THUNDERSTORMS
ARE EXPECTED THIS AFTERNOON AND EVENING...MAINLY SOUTH AND EAST OF A
LINE FROM CENTRAL SAN BERNARDINO COUNTY CALIFORNIA...TO INDIAN
SPRINGS NEVADA...TO CALIENTE NEVADA. SOME OF THE STORMS WILL LIKELY
PRODUCE HAIL...STRONG WINDS...AND LOCALIZED FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE MONSOON PATTERN IS EXPECTED TO REMAIN IN PLACE THROUGH THE
WEEKEND. SCATTERED THUNDERSTORMS CAN BE EXPECTED EACH AFTERNOON AND
EVENING...WITH ISOLATED SEVERE WEATHER AND FLASH FLOODING POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

MORGAN

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 2:04 PM PDTFlash Flood WarningVEFSan Bernardino3 hr
Aug 3, 2:16 PM PDTSevere Thunderstorm WarningVEFSan Bernardino44 min
Aug 3, 2:45 PM PDTFlash Flood WarningVEFSan Bernardino2 hr
Aug 2, 5:04 PM PDTSevere Thunderstorm WarningVEFMohave44 min
Aug 2, 5:34 PM PDTSevere Thunderstorm WarningVEFMohave41 min
Aug 3, 3:44 AM PDTFlash Flood WarningVEFMohave2 hr
Aug 3, 5:45 AM PDTFlash Flood WarningVEFMohave90 min

Nearby

Severe Thunderstorm Warnings in California, 2005Severe Thunderstorm Warnings in Arizona, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.